MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported unidentifiable particles were found in the primary packaging of two wayne pneumothorax sets from the same lot.The particles were found by a third party distributor.The devices did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation - evaluation a review of documentation including complaint history, device history record, instructions for use (ifu), quality control and specifications of the device was conducted during the investigation.The complaint device was not returned, therefor no physical examination could be performed.However, a document-based investigation evaluation was performed.It was concluded that sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.The risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for lot 9552818 found no nonconformances that could have contributed to the failure mode.It should be noted that no other complaints have been reported for this lot number.There is no evidence to suggest there are other nonconforming products in house or out in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product, and the results of the investigation, a definitive cause can be traced to manufacturing and a quality control deficiency.Cook will continue to monitor for similar complaints.The appropriate personnel have been notified.Per quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8768456
Report Number1820334-2019-01632
Device Sequence Number1937432
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)210127(10)9552818
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/27/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number9552818
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1